Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Comparison principle for some nonlocal problems


Author: Keng Deng
Journal: Quart. Appl. Math. 50 (1992), 517-522
MSC: Primary 35K60; Secondary 35B05
DOI: https://doi.org/10.1090/qam/1178431
MathSciNet review: MR1178431
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, for the parabolic equation $ {u_t} = \Delta u + g\left( {x, u} \right), \left( {x, t} \right) \in \\ \Omega \times \left( {0, T} \right)$, with nonlocal boundary conditions $ u\left\vert {_{\partial \Omega }} \right. = \int_{\Omega } f\left( {x, y} \right)u\left( {y, t} \right)dy$, we establish the comparison theorem and local existence of the solution. We also discuss its long time behavior.


References [Enhancements On Off] (What's this?)

  • [1] N. W. Bazley and J. Weyer, Explicitly resolvable equations with functional non-linearities, Math. Methods Appl. Sci. 10, 477-485 (1988) MR 958487
  • [2] L. Byszewski, Strong maximum and minimum principles for parabolic problems with non-local inequalities, Z. Angew. Math. Mech. 70, 202-206 (1990) MR 1047860
  • [3] J. Chabrowski, On non-local problems for parabolic equations, Nagoya Math. J. 93, 109-131 (1984)
  • [4] W. A. Day, Extensions of a property of heat equation to linear thermoelasticity and other theories, Quart. Appl. Math. 40, 319-330 (1982) MR 678203
  • [5] W. A. Day, A decreasing property of solutions of parabolic equations with applications to thermoelasticity, Quart. Appl. Math. 40, 468-475 (1983)
  • [6] K. Deng, Behavior of solutions of Burgers' equation with nonlocal boundary conditions, preprint MR 1297664
  • [7] A. Friedman, Monotonic decay of solutions of parabolic equations with nonlocal boundary conditions, Quart. Appl. Math. 44, 401-407 (1986) MR 860893
  • [8] A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, NJ, 1983 MR 0181836
  • [9] J. Graham-Eagle, Remarks on the theory of upper and lower solutions for boundary value problems of non-local type, preprint
  • [10] B. Kawohl, Remarks on a paper by W. A. Day on a maximum principle under nonlocal boundary conditions, Quart. Appl. Math. 44, 751-752 (1987) MR 872825
  • [11] A. A. Kerefov, Non-local boundary value problems for parabolic equation, Differentsial'nye Uravneniya 15, 74-78 (1979) (Russian) MR 524937
  • [12] B. Straughan, R. E. Ewing, P. G. Jacobs, and M. J. Djomehri, Nonlinear instability for a modified form of Burger's equation, Numer. Meth. for Partial Differential Equations 3, 51-64 (1987) MR 1012905
  • [13] P. N. Vabishchevich, Non-local parabolic problems and the inverse heat-conduction problem, Differentsial'nye Uravneniya 17, 1193-1199 (1981) (Russian) MR 625556

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35K60, 35B05

Retrieve articles in all journals with MSC: 35K60, 35B05


Additional Information

DOI: https://doi.org/10.1090/qam/1178431
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society